Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Authors: M. Scott Osborne and Garth Warner
Title: The theory of Eisenstein systems
Additional book information: Academic Press, New York, 1981, xiii + 385 pp., $55.00. ISBN 0-1252-9250-3.

References [Enhancements On Off] (What's this?)

  • 1. Werner O. Amrein, Josef M. Jauch, and Kalyan B. Sinha, Scattering theory in quantum mechanics, W. A. Benjamin, Inc., Reading, Mass.-London-Amsterdam, 1977. Physical principles and mathematical methods; Lecture Notes and Supplements in Physics, No. 16. MR 0495999
  • 2. J. Arthur, A trace formula for reductive groups. I, Duke Math. J. 45 (1978), II, Compositio Math. 40 (1980).
  • 3. James Arthur, The trace formula in invariant form, Ann. of Math. (2) 114 (1981), no. 1, 1–74. MR 625344, 10.2307/1971376
  • 4. James Arthur, On the inner product of truncated Eisenstein series, Duke Math. J. 49 (1982), no. 1, 35–70. MR 650368
  • 5. James Arthur, On a family of distributions obtained from Eisenstein series. I. Application of the Paley-Wiener theorem, Amer. J. Math. 104 (1982), no. 6, 1243–1288. MR 681737, 10.2307/2374061
  • 6. James Arthur, A Paley-Wiener theorem for real reductive groups, Acta Math. 150 (1983), no. 1-2, 1–89. MR 697608, 10.1007/BF02392967
  • 7. Michel Duflo and Jean-Pierre Labesse, Sur la formule des traces de Selberg, Ann. Sci. École Norm. Sup. (4) 4 (1971), 193–284. MR 0437462
  • 8. M. Eichler, Lectures on modular correspondences, Tata Institute of Fundamental Research, Bombay, 1957.
  • 9. Yuval Z. Flicker, The trace formula and base change for 𝐺𝐿(3), Lecture Notes in Mathematics, vol. 927, Springer-Verlag, Berlin-New York, 1982. MR 663002
  • 10. I. M. Gel′fand and S. V. Fomin, Geodesic flows on manifolds of constant negative curvature, Uspehi Matem. Nauk (N.S.) 7 (1952), no. 1(47), 118–137 (Russian). MR 0052701
  • 11. I. M. Gel′fand, Automorphic functions and the theory of representations, Proc. Internat. Congr. Mathematicians (Stockholm, 1962) Inst. Mittag-Leffler, Djursholm, 1963, pp. 74–85. MR 0175997
  • 12. James Glimm and Arthur Jaffe, Quantum physics, Springer-Verlag, New York-Berlin, 1981. A functional integral point of view. MR 628000
  • 13. R. Godement, Introduction aux travaux de Selberg, Sem. Bourbaki, 1957.
  • 14. R. Godement, Fonctions holomorphes de carré sommable dans le demi-plan de Siegel, Sem. H. Cartan, 1957/58.
  • 15. Harish-Chandra, Automorphic forms on semi-simple Lie groups, Lecture Notes in Math., vol. 62, Springer-Verlag, Berlin and New York, 1968.
  • 16. Robert P. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Mathematics, Vol. 544, Springer-Verlag, Berlin-New York, 1976. MR 0579181
  • 17. Hans Maass, Über eine neue Art von nichtanalytischen automorphen Funktionen und die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen, Math. Ann. 121 (1949), 141–183 (German). MR 0031519
  • 18. Walter Roelcke, Über die Wellengleichung bei Grenzkreisgruppen erster Art, S.-B. Heidelberger Akad. Wiss. Math.-Nat. Kl. 1953/1955 (1953/1955), 159–267 (1956) (German). MR 0081967
  • 19. W. Roelcke, Analytische Fortsetzung der Eisensteinreihen zu den parabolischen Spitzen von Grenzkreisgruppen erster Art, Math. Ann. 132 (1956), 121–129 (German). MR 0082562
  • 20. Walter Roelcke, Das Eigenwertproblem der automorphen Formen in der hyperbolischen Ebene, I, Math. Ann. 167 (1966), no. 4, 292–337 (German). MR 1513277, 10.1007/BF01364540
  • 21. A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series, J. Indian Math. Soc. (N.S.) 20 (1956), 47–87. MR 0088511
  • 22. Atle Selberg, Discontinuous groups and harmonic analysis, Proc. Internat. Congr. Mathematicians (Stockholm, 1962) Inst. Mittag-Leffler, Djursholm, 1963, pp. 177–189. MR 0176097

Review Information:

Reviewer: R. P. Langlands
Journal: Bull. Amer. Math. Soc. 9 (1983), 351-361
DOI: https://doi.org/10.1090/S0273-0979-1983-15206-0